Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 4, 2012, 5:34 PM CDT for Noble County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 5:34 PM CDT (22:34 UTC)
- Expired
- Aug 4, 2012, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
County Noble County, OK
The radar
The Vance AFB radar (KVNX), 99 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -558 J/kg
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727
WWUS84 KOUN 042237
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
534 PM CDT SAT AUG 4 2012
OKZ012-013-020-042315-
GARFIELD OK-PAYNE OK-NOBLE OK-
534 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD...
NORTHWESTERN PAYNE AND NOBLE COUNTIES UNTIL 615 PM CDT...
AT 531 PM CDT...ISOLATED THUNDERSTORMS ALONG A COLD FRONT EXTENDED
FROM NEAR SOONER LAKE TO DOUGLAS...MOVING EAST AT 35 MPH. THESE
STORMS WILL PRODUCE SOME GUSTY WINDS ALONG WITH SOME CLOUD-TO-GROUND
LIGHTNING. THIS LIGHTNING MAY CAUSE ADDITIONAL FIRE STARTS IF THEY
OCCUR IN RESEPTIVE FUELS. ALSO A WIND SHIFT WILL OCCUR WITH THE COLD
FRONT... WITH WINDS SHIFTING FROM THE SOUTH AND SOUTHWEST TO THE
NORTH AS THE FRONT MOVES THROUGH THE AREA.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
CLOUD-TO-GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
PERRY...GARBER...MORRISON...GLENCOE...COVINGTON...BILLINGS...RED
ROCK...MARLAND...BRECKENRIDGE...FAIRMONT...DOUGLAS...LUCIEN...
SOONER LAKE...HAYWARD AND CERES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE
FIRE CREWS IN THE FIELD OF THE CHANGE IN WIND DIRECTION.
THESE THUNDERSTORMS WILL PRODUCE RAPID CHANGES TO WIND SPEED AND
DIRECTION...AND DANGEROUS LIGHTNING...THAT WILL HAMPER FIRE
FIGHTING EFFORTS. PLEASE ADVISE FIRE CREWS IN THE FIELD
IMMEDIATELY.
&&
LAT...LON 3657 9689 3655 9690 3654 9698 3650 9703
3633 9704 3633 9692 3625 9692 3624 9690
3622 9692 3616 9762 3617 9777 3649 9776
3659 9708 3658 9697 3660 9691
TIME...MOT...LOC 2231Z 254DEG 31KT 3649 9697 3623 9760
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:02 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 4, 3:02 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT SAT AUG 4 2012
.DISCUSSION...
THE MAIN CONCERN IS DEALING WITH ONGOING CRITICAL FIRE
WEATHER CONDITIONS AND WILDFIRES...THEN THE CONTINUED HOT
AND DRY WEATHER.
HEAT ADVISORY IS IN GOOD SHAPE. REMOVED HARPER COUNTY AS
HEAT INDICES WILL REMAIN BELOW 105 DEGREES DUE TO THIS
LOCATION BEING WELL NORTH OF THE FRONT.
REST OF THIS AFTERNOON AND EVENING...COLD FRONT OVER NORTHERN
OKLAHOMA WILL PUSH SOUTH...REACHING NEAR I-40 BETWEEN 6 AND
9 PM CDT...THEN SOMEWHERE NEAR A QUANAH TO HOLDENVILLE LINE
AROUND MIDNIGHT. GUSTY SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED
SOUTH OF THIS FRONT WHILE GUSTY NORTH TO NORTHWEST WINDS CAN
BE EXPECTED NORTH OF THE FRONT.
KEPT 20 PERCENT CHANCE FOR SHOWERS AND STORMS THROUGH THIS EVENING
OVER NORTHERN OKLAHOMA. THINK FIRST INITIATION WILL OCCUR BY 5 PM
CDT NEAR THE COLD FRONT AND DEVELOPING CUMULUS...NEAR A CHEYENNE
OK TO PERRY OK LINE. A FEW STORMS MAY BE STRONG TO SEVERE WITH
DAMAGING WINDS OVER 60 MPH DUE TO HIGH DCAPE AROUND 2000 J/KG...
HIGH CLOUD BASES...AND ABUNDANT LOW LEVEL DRY AIR TO ENHANCE
DOWNDRAFTS. STORMS SHOULD MAINLY WEAKEN AFTER SUNSET WITH
THE LOSS OF DAYTIME HEATING.
LATE TONIGHT...KEPT 20 PERCENT FOR SHOWERS AND STORMS NORTH OF
I-40 WITH THE HIGHEST CHANCES NEAR THE KANSAS STATE LINE WHERE
BEST MID LEVEL CONVERGENCE IS FORECAST. COLD FRONT SHOULD BE SOUTH
OF MUCH...IF NOT ALL OF THE AREA...BY SUNRISE.
SUNDAY WILL BE A COOLER DAY...ESPECIALLY OVER THE NORTHERN
TWO THIRDS OF OKLAHOMA WHERE LOCATIONS SHOULD STAY MAINLY
BELOW THE CENTURY MARK. 12Z MAVMOS SEEMED WAY TOO COOL...SO WENT
CLOSER TO THE MUCH WARMER 12Z METMOS. HIGHS NEAR AND SOUTH OF THE
RED RIVER WILL ONCE BE NEAR OR ABOVE 105 DEGREES...SO KEPT HEAT
ADVISORY FOR THESE LOCATIONS. KEPT 20 PERCENT CHANCE OF STORMS
OVER SOUTHEAST OKLAHOMA WHERE CAPPING WILL BE WEAKEST. IF
STORMS DEVELOP...GUSTY WINDS WOULD BE POSSIBLE.
MONDAY THROUGH NEXT SATURDAY...DRY AND HOT CONDITIONS WILL
CONTINUE...THOUGH APPEARS TEMPERATURES MAY NOT BE AS EXTREME
COMPARED TO THE PAST FEW DAYS. KEPT A DRY FORECAST FOR NOW
WITH MID/UPPER RIDGE NEARBY.
MBS
&&
.FIRE WEATHER...
CURRENT RED FLAG WARNING IS IN GOOD SHAPE. VERY DRY
CONDITIONS...LOW HUMIDITY...HOT TEMPERATURES...AND
GUSTY WINDS WILL MAKE FIREFIGHTING DANGEROUS THROUGH
THIS EVENING. A COLD FRONT WILL BRING A WIND SHIFT TO
THE NORTH LATE THIS AFTERNOON AND TONIGHT AS IT
SHIFTS SOUTH. ISOLATED THUNDERSTORMS OVER THE NORTHERN
HALF OF OKLAHOMA MAY IGNITE FIRES AND BRING VARIABLE
GUSTY WINDS.
ALTHOUGH VERY DRY AND HOT CONDITIONS WILL CONTINUE SUNDAY
INTO NEXT WEEK...LIGHTER WINDS SHOULD REDUCE THE RISK
FOR WILDFIRES.
&&
.CLIMATE...
A NEW DAILY RECORD HIGH MAY BE SET AT OKLAHOMA CITY
THIS AFTERNOON. THE PREVIOUS RECORD WAS 108 DEGREES
SET IN 2011.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 99 71 102 / 20 10 10 10
HOBART OK 73 100 70 104 / 20 10 10 10
WICHITA FALLS TX 78 105 75 103 / 0 10 10 10
GAGE OK 65 94 66 100 / 30 10 10 10
PONCA CITY OK 71 97 67 103 / 30 10 0 0
DURANT OK 78 102 74 102 / 0 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR OKZ008-012-013-
016>047-050-051.
HEAT ADVISORY UNTIL 11 PM CDT THIS EVENING FOR OKZ005>031-
033>035.
HEAT ADVISORY UNTIL 10 PM CDT SUNDAY FOR OKZ032-036>048-050>052.
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR TXZ083>090.
HEAT ADVISORY UNTIL 10 PM CDT SUNDAY FOR TXZ083>090.
&&
84/17Hazardous weather outlook, Aug 4, 12:38 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1238 PM CDT SAT AUG 4 2012
OKZ004>048-050>052-TXZ083>090-051200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1238 PM CDT SAT AUG 4 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE
THIS AFTERNOON AND TONIGHT ALONG A COLD FRONT OVER NORTHERN AND
CENTRAL OKLAHOMA. STRONG TO PERHAPS SEVERE WIND GUSTS MAY ACCOMPANY
SOME OF THE STORMS.
DISCUSSION...
A COLD FRONT WILL MOVE SLOWLY SOUTHWARD TODAY THROUGH OKLAHOMA AND
NORTH TEXAS. AHEAD OF THIS FRONT...VERY HOT TEMPERATURES COMBINED
WITH RELATIVELY DRY CONDITIONS WILL GENERATE LARGE TEMPERATURE
DEWPOINT SPREADS. ISOLATED STORMS ARE EXPECTED TO DEVELOP ALONG AND
TO THE NORTH OF THE COLD FRONT LATE THIS AFTERNOON DURING PEAK
HEATING. STRONG AND GUSTY WINDS CAN BE EXPECTED WITH ANY STORM THAT
DEVELOPS...AND A FEW SEVERE WIND GUSTS CANNOT BE RULED OUT WITH THE
STRONGEST STORMS. LIGHTNING MAY ALSO SPARK WILDFIRES IN THE VICINITY
OF THUNDERSTORMS...WHICH MAY SPREAD RAPIDLY WITH STRONG AND VARIABLE
WINDS IN AND AROUND STORMS. STORMS WILL LIKELY DIMINISH OVERNIGHT AS
DAYTIME HEATING IS LOST AND A STABLE AIRMASS BUILDS INTO THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 PM CDT SUNDAY AUG 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
GUSTY WINDS...LOW HUMIDITIES AND VERY HOT TEMPERATURES WILL CAUSE
VERY HIGH TO EXTREME FIRE DANGER FOR PARTS OF THE AREA. A RED FLAG
WARNING IS IN EFFECT THROUGH 10 PM. PLEASE REFER TO THE LATEST
VERSION OF THIS PRODUCT FOR MORE INFORMATION.
IN ADDITION...VERY HOT TEMPERATURES WILL PRODUCE DANGEROUS HEAT
INDICES FOR MUCH OF THE AREA. A HEAT ADVISORY IS IN EFFECT. PLEASE
REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS MAY OCCUR SUNDAY AS THE COLD FRONT CONTINUES TO
PUSH THROUGH THE AREA. SEVERE WEATHER IS NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
VERY HOT TEMPERATURES WILL CONTINUE ON SUNDAY ACROSS SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS. A HEAT ADVISORY REMAINS IN EFFECT
FOR THIS AREA THROUGH SUNDAY NIGHT. FOLLOW HEAT SAFETY GUIDELINES TO
PREVENT HEAT RELATED ILLNESS AND OR INJURY DURING THIS PERIOD OF VERY
HOT WEATHER.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND 5
AM ON SUNDAY AUGUST 5.
AUSTIN/MBSIn the hours before
Special weather statement, Aug 4, 5:02 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CDT SAT AUG 4 2012
OKZ008-013-042230-
KAY OK-NOBLE OK-
502 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KAY AND NOBLE
COUNTIES UNTIL 530 PM CDT...
AT 501 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARLAND...
MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
PERRY...RED ROCK...MARLAND...SOONER LAKE AND CERES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM WILL PRODUCE RAPID CHANGES TO WIND SPEED AND
DIRECTION...AND DANGEROUS LIGHTNING...THAT WILL HAMPER FIRE
FIGHTING EFFORTS. PLEASE ADVISE FIRE CREWS IN THE FIELD
IMMEDIATELY.
&&
LAT...LON 3676 9683 3674 9687 3661 9692 3656 9689
3650 9703 3633 9703 3633 9702 3625 9743
3658 9743 3674 9691 3673 9691 3668 9694
3670 9703 3668 9707 3659 9705 3659 9694
3674 9687
TIME...MOT...LOC 2201Z 240DEG 36KT 3656 9704
30Special weather statement, Aug 4, 5:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
534 PM CDT SAT AUG 4 2012
OKZ012-013-020-042315-
GARFIELD OK-PAYNE OK-NOBLE OK-
534 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD...
NORTHWESTERN PAYNE AND NOBLE COUNTIES UNTIL 615 PM CDT...
AT 531 PM CDT...ISOLATED THUNDERSTORMS ALONG A COLD FRONT EXTENDED
FROM NEAR SOONER LAKE TO DOUGLAS...MOVING EAST AT 35 MPH. THESE
STORMS WILL PRODUCE SOME GUSTY WINDS ALONG WITH SOME CLOUD-TO-GROUND
LIGHTNING. THIS LIGHTNING MAY CAUSE ADDITIONAL FIRE STARTS IF THEY
OCCUR IN RESEPTIVE FUELS. ALSO A WIND SHIFT WILL OCCUR WITH THE COLD
FRONT... WITH WINDS SHIFTING FROM THE SOUTH AND SOUTHWEST TO THE
NORTH AS THE FRONT MOVES THROUGH THE AREA.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
CLOUD-TO-GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
PERRY...GARBER...MORRISON...GLENCOE...COVINGTON...BILLINGS...RED
ROCK...MARLAND...BRECKENRIDGE...FAIRMONT...DOUGLAS...LUCIEN...
SOONER LAKE...HAYWARD AND CERES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE
FIRE CREWS IN THE FIELD OF THE CHANGE IN WIND DIRECTION.
THESE THUNDERSTORMS WILL PRODUCE RAPID CHANGES TO WIND SPEED AND
DIRECTION...AND DANGEROUS LIGHTNING...THAT WILL HAMPER FIRE
FIGHTING EFFORTS. PLEASE ADVISE FIRE CREWS IN THE FIELD
IMMEDIATELY.
&&
LAT...LON 3657 9689 3655 9690 3654 9698 3650 9703
3633 9704 3633 9692 3625 9692 3624 9690
3622 9692 3616 9762 3617 9777 3649 9776
3659 9708 3658 9697 3660 9691
TIME...MOT...LOC 2231Z 254DEG 31KT 3649 9697 3623 9760
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:33 PM CDT | Special Weather Statement | OUN | Harper | 27 min |
| Aug 3, 8:24 PM CDT | Special Weather Statement | OUN | Harper | 51 min |
| Aug 4, 5:02 PM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Aug 4, 6:32 PM CDT | Special Weather Statement | OUN | Payne | 43 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.